Fatal autoimmune acquired factor XIII/13 deficiency after COVID‐19 vaccination

A 78‐year‐old woman with no personal or family history of abnormal bleeding noticed a bruise on her thigh 2 weeks after her second COVID‐19 mRNA vaccination (Pfizer‐BioNTech). Her skin bruise persisted and on day 38, a new bruise appeared on her left hand. On day 50, she visited a hospital because of pain and swelling in the left hand. 

Computed tomography (CT) scans showed intra‐articular bleeding in her left shoulder and asymptomatic central nervous system (CNS) bleeding. Blood tests revealed normocytic anemia. While factor XIII/13 (F13) antigen level was slightly reduced, and its activity was below the detection limit. The patient died of CNS bleeding despite treatment. 

READ MORE


REFERENCE

Shimoyama S, Kanisawa Y, Ono K, Souri M, Ichinose A. First and fatal case of autoimmune acquired factor XIII/13 deficiency after COVID‐19/SARS‐CoV‐2 vaccination. American journal of hematology. 2022 Feb;97(2):243.

Comments

Popular posts from this blog

Fatal COVID-19 Breakthrough Case Following Severe Reaction to ChAdOx1 nCoV-19 Vaccine

COVID-19 Vaccine Injuries including three myocarditis-induced deaths in New Zealand

Study linking excess deaths and SARS-CoV2 vaccinations in Scotland